MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MYKNEE FEMUR DISTAL CUTTING BLOCK; SURGICAL KNEE CUTTING BLOCK

MEDACTA INTERNATIONAL SA MYKNEE FEMUR DISTAL CUTTING BLOCK; SURGICAL KNEE CUTTING BLOCK
Catalog Number 6.1025SM
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information received by the sales representative on 11 december 2017: the patient was already under anesthesia, so additional anesthesia was needed to wait for re-sterilization of the my knee set.Only the packaging of the cutting guide has been received for investigation.Batch review performed on 10 january 2018 lot 60207k: (b)(4) items manufactured and released on 29 nov 2017.Expiration date: 2018-04-22 no anomalies found related to the problem.Visual inspection performed on 10 january 2018 by packaging and washing manager: the packaging and the picture received were analyzed and the event description confirmed.The two holes, respectively in the primary and the secondary packaging, could have been reasonably located in the same position if we consider the final configuration of the double-pouch packaging in force for the involved item.The failure seems to have been occurred due to forces experienced during the instrument transportation/ handling: in detail, the femur cutting block could have pierced the two pouches in the same time, as it is visible from the two packaging received.This could be correlated to the combination of the packaging configuration applied and the shape of the involved cutting block, as it presents some projecting parts.
 
Event or Problem Description
Outer and inner damaged my knee packaging.Femoral cutting block.Surgery delay of 1 hour.

Brand Name
MYKNEE FEMUR DISTAL CUTTING BLOCK
Common Device Name
SURGICAL KNEE CUTTING BLOCK
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7178511
Report Number3005180920-2017-00822
Device Sequence Number13476769
Product Code JWH
UDI-Device Identifier07630030894794
UDI-Public07630030894794
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K093806
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2018
Device Catalogue Number6.1025SM
Device Lot Number60207K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2017
Initial Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR